Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 60, NWS North Platte, NE

May 25, 2000Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 25, 2000, 5:59 PM MDT for Garden County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2000, 5:59 PM MDT (23:59 UTC)
Expired
May 25, 2000, 7:00 PM MDT
In force
61 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Garden County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 6:15 PM MDTHail 0.75Oshkosh, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2270 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WUUS53 KLBF 260001
SVRLBF
NEC069-260100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM MDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 700 PM MDT

* AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHEAST OF OSHKOSH...MOVING EAST 
  AT 15 MPH. 

* THE SEVERE THUNDERSTORM WILL BE...
  12 MILES NORTH OF LEWELLEN AROUND 620 PM MDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL 
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST 
PROTECTION. AT 550 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED POWER 
OUTAGES AROUND THE COMMUNITY OF OSHKOSH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

SHEETS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:02 PM MDT, 5 hours 57 minutes earlier.

Area forecast discussion, May 25, 12:02 PM MDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
102 PM CDT THU MAY 25 2000

...CHALLENGE TO BE POPS AND TEMPS...

MODELS ALL VERY SIMILAR IN SOLUTION...WITH SOME MINOR TIMING
DIFFERENCES. ETA APPEARS TO HAVE HANDLED THE MORNING PRECIP THE BEST
IN THE QPF FIELDS. ETA ALSO HAD BEST HANDLE ON SURFACE FEATURES
THROUGH FIRST PART OF DAY. WILL GO WITH ETA SOLUTION THROUGH 48
HOURS...THEN AVN/MRF.

TONIGHT...SHORTWAVE RESPONSIBLE FOR MORNING PRECIP OVER NORTHERN
CWA SHIFTS NORTHWARD INTO SOUTH DAKOTA. IN ASSOCIATION WITH NEXT
ADVANCING SHORTWAVE...LEE SIDE TROUGHING QUITE STRONG...WITH
SOUTHERLY FLOW DRAWING MOISTURE INTO THE REGION. BY 06Z...DEWPOINTS
INTO THE 50S OVER ENTIRE CWA...WITH DRYLINE STRONG IN EASTERN
COLORADO. WITH AFTERNOON HEATING...LAPSE RATES STEEPENING AND
LIFTED INDEX VALUES DROP BELOW ZERO. MAIN SHORTWAVE ENERGY TO REMAIN
SOUTH IN KANSAS...WITH WEAK IMPULSES FURTHER NORTH. 850 MB JET SETS
UP INTO CENTRAL NEBRASKA...WITH INVERTED TROUGH EXTENDING OVER
WESTERN CWA. THIS WILL BE FOCUS FOR THUNDERSTORM DEVELOPMENT AND
PERSISTENCE TONIGHT...WILL LEAN TOWARD CURRENT FORECAST TEMPS...
POPS...AND WINDS.

FRIDAY...WITH NORTHERN STREAM ENERGY SWINGING INTO NORTHERN
ROCKIES...LEE SIDE CYCLOGENESIS OCCURS...WITH SURFACE LOW DEVELOPMENT
IN EAST CENTRAL COLORADO. RETURN FLOW DRAWS BEST MOISTURE INTO
EASTERN CWA...WITH SURFACE DEWPOINTS PROGGED INTO THE LOWER 60S...
WITH 50S IN THE WEST. AS SHORTWAVE SWINGS INTO PANHANDLE BY 21Z...MID
LEVEL FORCING MODERATE AS INDICATED BY 700 MB OMEGA FIELDS. WILL HIT
LATE AFTERNOON/EVENING POPS HIGHEST IN WESTERN CWA. TEMPS A BIT
TRICKY...WITH RELATIVE HUMIDITY FIELDS INDICATING BEST INSOLATION IN
SOUTHWEST. ALONG WITH SUNSHINE...BY 21Z WESTERLY DOWNSLOPE FLOW
BEGINNING TO DEVELOP...HELPING MIX SOME VERY WARM 850 MB TEMPS
DOWNWARD. WILL WARM THINGS UP A BIT IN SOUTHWEST...GOING A BIT ABOVE
WARMER FWC GUIDANCE NUMBERS. IN NORTHEAST CWA...CLOUDS LINGER
LONGER...KEEPING TEMPS THERE A CATEGORY OR TWO COOLER.

FRIDAY NIGHT...SHORTWAVE SWINGS THROUGH CWA...CREATING CHANCE OF
THUNDERSTORMS INTO EASTERN CWA. WILL HIT HIGHEST POPS IN THAT
REGION...WITH LESSER AMOUNTS GOING WESTWARD. SHOULD BEGIN TO SEE
SOME CLEARING SKIES IN WESTERN CWA LATE FRIDAY NIGHT INTO SATURDAY
MORNING IN ASSOCIATION WITH STRENGTHENING SUBSIDENCE. LOW TEMPS TO
BE A BIT LOWER...WITH READINGS IN THE UPPER 40S TO LOWER 50S.

SATURDAY...AVN INDICATING SHORTWAVE STILL AFFECTING FAR NORTHEAST
CWA THROUGH 18Z...THEN STRONG SUBSIDENCE AND DRYING TO OCCUR
THROUGH DAY. THIS WILL CLEAR THINGS OUT...WITH PLENTY OF SUNSHINE.
WEAK COLD AIR ADVECTION AT 850 MB WILL KEEP US FROM WARMING A GREAT
DEAL. WARMEST IN WESTERN CWA...WHERE 850 MB TEMPS CLIMB INTO LOW
20S...EQUATING TO SURFACE TEMPS INTO MID TO UPPER 70S. IN NORTHEAST
CWA...850 MB TEMPS IN 14 TO 16 C RANGE...EQUATING TO SURFACE TEMPS
IN THE UPPER 60S TO LOWER 70S. FWC GUIDANCE NUMBERS APPEAR CLOSE...
AND WILL LEAN TOWARD THOSE.

EXTENDED...RIDGE BUILDS IN SATURDAY INTO SUNDAY...KEEPING US DRY IN
FIRST PERIOD. NEXT CHANCE OF PRECIP TO BE MONDAY...AS LEE TROF
DEVELOPS IN ASSOCIATION WITH NORTHERN STREAM SYSTEM. THINGS DRY OUT
QUICKLY FOR TUESDAY. FMR TEMPS ON SUNDAY INTO THE MID 80S...LOOKS IN
LINE WITH 850 MB TEMPS INTO THE 20S OVER MUCH OF CWA. LOWS GENERALLY
IN THE UPPER 40S TO MID 50S. A WEAK COLD FRONT PUSHES THROUGH
MONDAY...COOLING THINGS JUST A BIT. WILL GO WITH HIGHS IN THE MID 70S
TO LOWER 80S...LOWS AGAIN IN THE UPPER 40S TO MID 50S. WITH EASTERLY
UPSLOPE FLOW ON TUESDAY...AND SOME CLOUDS INDICATED...WILL DROP DOWN
JUST A BIT FROM GUIDANCE AND GO GENERALLY IN THE 70S...LOWS AGAIN
UPPER 40S TO MID 50S.

.LBF...NONE

M. MUTCHLER

In the hours before

Local storm report, May 25, 5:29 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
629 PM CDT THU MAY 25 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    5 N OSHKOSH               NE   .88 INCH HAIL
05/25/00   GARDEN

0620 PM    7 NNW OSHKOSH             NE   .88 INCH HAIL
05/25/00   GARDEN

FWM

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 5:11 PM MDTSevere Thunderstorm WarningLBFGarden49 min
May 25, 5:29 PM MDTSevere Thunderstorm WarningLBFDeuel46 min
May 25, 5:52 PM MDTSevere Thunderstorm WarningLBFArthur68 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.